Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedies for chronic dry mouth

Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3478 Questions

default
Posted on Mon, 11 Jun 2018 in Ear, Nose and Throat Problems
Question: I have chronic dry mouth but am confused as this is A New problem. Take lots of medication including Prozac, cyclobenzaprine, dulcolax for constipation from bad IBS, klor con (potassium) and famotidine (Pepcid). But I have taken medication for years. I use biotene spray, oral rinse and suck on lemon drops (my doctors suggestions). This makes me want to stop all medication. Help!!!
doctor
Answered by Dr. Kathy Robinson 1 hour later
Brief Answer:
Sjogrens is possible

Detailed Answer:
Hello,
It is possible that you have developed Sjogren's syndrome. It is an autoimmune condition that affects the salivary glands.
You can read more about it here:
https://www.mayoclinic.org/diseases-conditions/sjogrens-syndrome/symptoms-causes/syc-0000
You need to see a rheumatologist to get evaluated for this.
Your doctor's suggestions are good ones.
The most likely medication contributing to the problem is the cyclobenzaprine so I would try getting rid of that one first, with your doctor's assistance. Perhaps he/she can find another muscle relaxant that is not so drying.
Please be aware though that the meds may have nothing to do with the problem, but they can make it worse. Please try to see a rheumatologist as soon as possible.
Regards,
Dr. Robinson

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kathy Robinson 3 hours later
Can I stop taking the cyclobenzaprine cold turkey? I have taken it for more than a year and never had this problem before.
doctor
Answered by Dr. Kathy Robinson 43 hours later
Brief Answer:
depends upon how much you take

Detailed Answer:
If you are taking it once a day I would cut it down to half for a few days then stop. If you are taking it several times a day then you probably need to consult your prescribing physician about how to taper off and what to use for a replacement
Best wishes to you.
Dr. Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on